Discussions that mention xanax

Addiction & Recovery board


Hi Ambie

I also tapered from both an opiate and a benzo. The first week my family doctor tried bringing me down in dose on both and it was horrific! I went into full blown withdrawal. We consulted with a psychiatrist and between and the psychiatrist satated that it was not good to taper both at once as they worked on two different systems in the brain and was too much to handle tapering both. So my family doctor and I revised the plan and I came off the opaite (oxycodne) first. After a short break, I then began the taper from the benzo ( Xanax). O also tapered over a long period of time... 10 months before I finished. Even with that, there were times it was difficult.

Honey, I would go back to your doctor and let her know that this is just too rough, especially if you are not able to function at least somewhat normally. See if she will revise the plan for you. With any kind of benzo especially, the taper seems best at a long, slow rate. As long as progress continues to be made, success will be found.

I wish you well in this. I know it is rough.

Good wishes
reach